Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 6, 2001, 7:48 PM CDT for Blaine County, Custer County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 7:48 PM CDT (00:48 UTC)
- Expired
- May 6, 2001, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Custer County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
121
WUUS54 KOUN 070049
SVROKC
OKC011-039-070130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT SUN MAY 6 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTHWEST OKLAHOMA
NORTHEAST CUSTER COUNTY IN WEST CENTRAL OKLAHOMA
* UNTIL 830 PM CDT
* AT 748 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12
MILES WEST OF WATONGA...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATONGA AROUND 820 PM CDT
GREENFIELD AROUND 830 PM CDT
HAIL UP TO THE SIZE OF NICKELS IS LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3589 9865 3583 9865 3579 9877 3570 9879
3565 9838 3573 9831 3573 9822 3590 9822
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN MAY 6 2001 THE CONVERGENCE BOUNDARY RUNNING NORTH-SOUTH THROUGH THE MIDDLE OF OK WILL CONTINUE TO BE THE FOCUS OF SEVERE STORMS INTO THE EARLY EVENING AS IT DRIFTS SLOWLY EAST. THE DRYLINE ACROSS WESTERN OK WILL CATCH UP AND SO WILL THE COLD FRONT AFTER MIDNIGHT. THE UPPER TROUGH WILL SLOWLY MOVE ACROSS THE STATE TONIGHT AND MONDAY MORNING AS THE SURFACE FRONT CLEARS THE SOUTHEAST PART OF THE CWA MONDAY. HOWEVER, A WEAK UPPER TROUGH IN NORTHWEST FLOW AND THE PROXIMITY OF THE SURFACE FRONT TO THIS AREA JUSTIFIES KEEPING IN A CHANCE FOR SHOWERS AND STORMS INTO MONDAY. SURFACE MOISTURE SHOULD BE SWEPT OUT OF MOST OF OK TONIGHT AND MONDAY. ABOVE THE SURFACE LAYER, THE MODELS HAVE BEEN FORECASTING THE MOISTURE TO REMAIN JUST TO THE SOUTH AND WEST OF OK. WITH UPSLOPE FLOW AROUND THE OK SURFACE HIGH ON MONDAY, SOME SHOWERS MAY DEVELOP JUST WEST OF OUR AREA. FOR NOW, POPS HAVE BEEN LEFT OUT OF THESE AREAS. WEDNESDAY REMAINS A PROBLEM FORECAST AS THE FRONT WILL REMAIN NOT FAR SOUTH OF THE RED RIVER. POPS RETURN TO THE FORECAST FOR THURSDAY AND FRIDAY AS THE FRONT SHOULD MOVE NORTH ACROSS THE STATE BEFORE RETURNING AS A COLD FRONT WITH ITS ASSOCIATED NORTHWEST-FLOW WAVE LATE THURSDAY OR FRIDAY. WITH LOW CONFIDENCE IN DAY 6 AND 7 THIS RUN, THE WEEKEND IS FORECAST DRY. FCSTID = 9 OKC 55 74 51 76 / 60 0 0 0 HBR 52 72 48 75 / 0 0 0 0 SPS 57 75 56 75 / 0 0 0 0 GAG 45 72 45 74 / 0 0 0 0 PNC 53 74 48 75 / 40 0 0 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 6, 2:33 PM CDT, 5 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM TUoTTLE OK .75 INCH HAIL
05/06/01 GRADY BY PD
CWLocal storm report, May 6, 2:56 PM CDT, 4 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT SUN MAY 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 7SW PERRY OK 1.00 INCH HAIL
05/06/01 NOBLE RPT BY PUBLIC
0247 PM 3 E COLE OK .88 (INCH HAIL
05/06/01 MCCLAIN BY HAM RADIO
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| May 6, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 45 min |
| May 6, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 30 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 38 min |
| May 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| May 6, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 6, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
| May 7, 11:53 AM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.